Hello!

Options
Twinkletoes36
Twinkletoes36 Member Posts: 26
edited 28. Jul 2014, 06:21 in Say Hello Archive
Hi all
I would say I'm glad to have found this website, although i wish there wasn't an illness like this so we would need this website but hey ho! Onwards and upwards!
Anyway, Im 36 and was diagnosed with psoriatic arthritis roughly 1.5yrs ago - I've had symptoms for much longer than that but it wasn't clear what was wrong. I'm currently only taking Etodolac and pain killers when needed. Its took 3 consultants to eventually find one who I'm really happy with! Ive tried sulfasalazine and methotrexate but they didn't agree with me at all. I was on 20mg of methotrexate via injection but still had symptoms along with bad side effects.
Eventually transferred to another consultant who after 2 appointments (which was only cos he wanted to see me once the steroids had worn off - I've had 3 80mg kenalog injections in 3 months) is getting me started on Humira asap. Ultrasounds have confirmed damage to my right thumb and toes due to the condition not being treated aggresively enough to begin with (old fashioned consultant who dictated rather than listened).
Anyway it would be nice to chat with others in a similar predicament as it is hard in real life as no one understands but thats also understandable....if you know what i mean. I get sick of myself saying "this hurts' and 'i'm tired' etc. I don't think they understand that when i say i'm tired i don't just mean tired but that my legs feel like tonne weights, heavy and exhausted. I've got two kids 3 & 6 so sitting round doesn't happen often!
My latest new thing is a pain down the front of my ankle? Like a tendon pain as it feels like a bruise but is starting to feel sore and bruised? Anyone had this?
Enough of me ha! Hope you're all managing anyway :D

Comments

  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    Hello twinkletoes36 and welcome to the forum. I have RA but the meds are basically the same. Fortunately I get by well with methotrexate and hydroxychloroquine but I went for so many years on just anti-inflammatories and occasional steroids I think my body is grateful for whatever 'proper' meds it can get :)

    Childrenwise, three and six are exhausting years, aren't they :roll: I found it very difficult when mine were that age. Where adults would make allowances for my arthritis, my boys used to exploit their advantage to the full :lol: However, it's now payback time as they have kids of their own :D

    You'll find everyone friendly on here. Quite a few are on humira. The forum titles are self-explanatory. Just join in anywhere.

    By the way, if you google The Spoon Theory it's a good way of explaining the fatigue to others.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Boomer13
    Boomer13 Member Posts: 1,931
    edited 30. Nov -1, 00:00
    Options
    Hi Twinkletoes;

    Yup, I get the pain in front of my ankle and just above too with my PsA. Starts off feeling like I've been cracked on the front of the lower shin. No fun is it? I assume it's tendons affected with enthesitis. I'm taking triple DMARDS right now but hopefully will start a biologic soon. I always wanted children but that didn't happen for me and now with the misery of PsA, I am glad to be childless. I have all joints affected with elbows only mildly for some reason. I have spinal PsA top to bottom. Blah! Tired with heavy legs and feet are constant. No fun x10!!

    Hope Humira will help you.

    Take care,
    Anna
  • Twinkletoes36
    Twinkletoes36 Member Posts: 26
    edited 30. Nov -1, 00:00
    Options
    Hi stickywicket, yea the kids are quite tiring at times but on the other hand they are my reason to smile everyday so wouldn't swap them for the world.....but I will get them back when they're older ha ha! :D
    I'm just waiting to hear from the nurse to book in for my first injection. I find the steroids make me absolutely starving and quite angry at times. I'll be glad to have no more to be honest even if they are a miracle and physically make me feel great!
    I'll have a look on the forum, at least I now have somewhere to go if I have any questions :D
  • Twinkletoes36
    Twinkletoes36 Member Posts: 26
    edited 30. Nov -1, 00:00
    Options
    Hi Boomer13
    You sound like you're having a rough time at the minute! I've had most joints affected but mostly not at once. I've only recently realised that a pain I was getting in my lower back is down to arthritis in my back. I always put it down to my menstrual problems but after speaking to the specialist nurse we realised that it was actually typical inflammation that people with psa will get. Heavy legs are a nightmare! Doesn't matter how much I want to get up when I feel like that it's like my legs refuse to do as they're told!
    I hope you get on the biological drugs soon, my new consultant made me cry he was so good. He actually said it would be 'inhumane' to leave me as I am.
    Look after yourself,
    Emma
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    I have PsA and the joint damage it has caused has led to OA. I began the meds with far too little far too late hence my current predicament. I am on injected meth and humira but they do not affect the pain levels at all, what they are doing is slowing the progression of the disease so I comfort myself with that. Some on here who began humira found it so good they no longer post, which is of no help to people like you whatsoever! :)

    My troubles began in 1997 with a badly swollen left knee but I didn't begin sulph until 2002. Over the years I have tried all sorts of meds but none made a noticeable difference. It wasn't until 2006, when my skin helpfully supplied a burst of pustular psoriasis on my palms and soles that the medical penny dropped. Nothing changed meds-wise but at least I had an accurate label. I have learned over the years not to expect miracles and so far not one has turned up but I hope it makes a noticeable difference for you. Good luck and please let us know how you get on with it. DD

    PS Take the pen out of the fridge for around twenty minutes or so before injecting so it can warm through - that may help to reduce the sting.
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    I find the steroids make me absolutely starving and quite angry at times. I'll be glad to have no more to be honest even if they are a miracle and physically make me feel great!

    I see you already have steroids sussed out :) Yes, they seem like miracle workers but, beneath their halos, they're plotting evil deeds :mrgreen: Good to have in a crisis though.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright